Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in vagina after IUD insertion?

I am wondering if I have a problem with my IUD,I have had it since January,every ovulation and period since then the pain gets worse,now it s shooting pains going from the cervix/vagina through my rectum,especially when I need to pass gas or go number 2. This has happened previously but has got worse to the point where I am currently suppressing screams Everytime i move! I have had 3 babies so I know what pain is. I ve also had an iud before this one and it was fine other than slightly heavier bleeding! Is it worth going to the ER or should I wait till the am? It s ok in between the waves,kind of like being in labour,if I m still it s not so bad but when I move,sit,get up ,walk it s agony!
Mon, 25 Apr 2016
Report Abuse
Dentist 's  Response
Hello,

I am sorry for the agony you are going through. Little pain with cramps, increased menstrual flow and slight discomfort are usual with insertion of IUD. However, the symtpoms you are describing are not normal as proper IUD should not imterfere with quality of life and day-to-day routine.

There are chances of displaced IUD or infection associated with it which requires diagnosis and treatment for you to be comfortable.

I would advise you to wait till morning if you think you can bear it till morning and visit your doctor then. You can take an Acetaminophen 500 mg or Ketorolac 10 mg to feel little relief. If it gets even worse, they you may need to head to emergency room.

I hope this information helps you. Thank you for choosing HealthcareMagic. I wish you feel better soon!

Best,
Dr. Viraj Shah
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes pain in vagina after IUD insertion?

Hello, I am sorry for the agony you are going through. Little pain with cramps, increased menstrual flow and slight discomfort are usual with insertion of IUD. However, the symtpoms you are describing are not normal as proper IUD should not imterfere with quality of life and day-to-day routine. There are chances of displaced IUD or infection associated with it which requires diagnosis and treatment for you to be comfortable. I would advise you to wait till morning if you think you can bear it till morning and visit your doctor then. You can take an Acetaminophen 500 mg or Ketorolac 10 mg to feel little relief. If it gets even worse, they you may need to head to emergency room. I hope this information helps you. Thank you for choosing HealthcareMagic. I wish you feel better soon! Best, Dr. Viraj Shah